MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW SPRING WIRE GUIDE COMPONENT; CATHETER HEMODIALYSIS IMPLANTE

ARROW INTERNATIONAL LLC ARROW SPRING WIRE GUIDE COMPONENT; CATHETER HEMODIALYSIS IMPLANTE
Catalog Number AW-04435
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "the guide wire bent".The user changed to a new set to complete the procedure.There was no patient harm or injury.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one kinked guidewire for analysis.Signs of use were observed on the guidewire.Visual inspection identified one kink in the guidewire, towards distal end.The distal j-bend was misshapen.Microscopic examination confirmed the observed kinks.Both the distal and proximal welds were present and appeared full and spherical.One kink on the guide wire located at 480mm from the proximal weld.The overall length of the guide wire measured 599mm, which is within the specification of 596mm-604mm per product drawing.The outer diameter of the guide wire measured 0.857mm, which is within the specification of 0.838-0.877mm per guide wire product drawing.Functional inspection of the guidewire was performed with reference to the instructions for use (ifu) provided with the kit which states: "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the returned guidewire was advanced through a laboratory inventory arrow raulerson syringe (ars)/18 ga introducer needle subassembly.Minor resistance was encountered at a kinked location of the guidewire.All undamaged sections of the guidewire passed through the ars/18 ga introducer needle subassembly without resistance.A manual tug test confirmed the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the customer-reported guidewire kink observed during use was confirmed through investigation of the returned sample.Visual inspection identified one kink in the guidewire towards the distal end.The distal j bend was misshapen.The returned guide wire met all relevant dimensional requirements; however, minor resistance was encountered at the kinked functional evaluation.No manufacturing related defects or anomalies were identified in the returned guidewire during the investigation, and a device history record review did not identify any manufacturing related issues.Based on the condition of the guide wire and the report that the damage was observed during use, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW SPRING WIRE GUIDE COMPONENT
Common Device Name
CATHETER HEMODIALYSIS IMPLANTE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key24815245
Report Number9680794-2026-00273
Device Sequence Number14959240
Product Code PPO
UDI-Device Identifier10801902122503
UDI-Public(01)10801902122503(11)250507(17)300430(10)14F25C0230(21)
Combination Product (Y/N)N
Initial Reporter CountryTW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberAW-04435
Device Lot Number14F25C0230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2026
Supplement Date Received by Manufacturer04/22/2026
Initial Report FDA Received Date04/08/2026
Supplement Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown